Alert archive / Pennsylvania / Frost Advisories in 2018
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 18, 2018, 3:14 AM EDT for 14 counties in Pennsylvania. It took effect at Oct 19, 2018, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 3:14 AM EDT (07:14 UTC)
- In effect from
- Oct 19, 2018, 1:00 AM EDT
- Expired
- Oct 19, 2018, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Mifflin County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 85 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS71 KCTP 180714 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 314 AM EDT Thu Oct 18 2018 PAZ045-046-049>053-058-059-182100- /O.UPG.KCTP.FZ.A.0002.181019T0500Z-181019T1300Z/ /O.NEW.KCTP.FZ.W.0004.181019T0500Z-181019T1300Z/ Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill-Lebanon- Including the cities of Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Pottsville, and Lebanon 314 AM EDT Thu Oct 18 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... The National Weather Service in State College has issued a Freeze Warning, which is in effect from 1 AM to 9 AM EDT Friday. The Freeze Watch is no longer in effect. * TEMPERATURES...Lows around freezing. * TIMING...Friday morning. * IMPACTS...Freezing temperatures may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should take steps to protect sensitive vegetation in order to extend the growing season. && $$ PAZ019-025>028-034>036-056-057-063>066-182100- /O.UPG.KCTP.FZ.A.0002.181019T0500Z-181019T1300Z/ /O.NEW.KCTP.FR.Y.0002.181019T0500Z-181019T1300Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Perry-Dauphin-Cumberland-Adams-York-Lancaster- Including the cities of State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Carlisle, Gettysburg, York, and Lancaster 314 AM EDT Thu Oct 18 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... The National Weather Service in State College has issued a Frost Advisory, which is in effect from 1 AM to 9 AM EDT Friday. The Freeze Watch is no longer in effect. * TEMPERATURES...Lows in the mid 30s. * TIMING...Friday morning. * IMPACTS...Frost may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should take steps to protect sensitive vegetation in order to extend the growing season. && $$
1 follow-up statement
822 WWUS71 KCTP 182043 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 443 PM EDT Thu Oct 18 2018 PAZ045-046-049>053-058-059-191300- /O.CON.KCTP.FZ.W.0004.181019T0500Z-181019T1300Z/ Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill-Lebanon- Including the cities of Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Pottsville, and Lebanon 443 PM EDT Thu Oct 18 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...Lows around freezing. * TIMING...Friday morning. * IMPACTS...Freezing temperatures may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should take steps to protect sensitive vegetation in order to extend the growing season. && $$ PAZ019-025>028-034>036-056-057-063>066-191300- /O.CON.KCTP.FR.Y.0002.181019T0500Z-181019T1300Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Perry-Dauphin-Cumberland-Adams-York-Lancaster- Including the cities of State College, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Carlisle, Gettysburg, York, and Lancaster 443 PM EDT Thu Oct 18 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...Lows in the mid 30s. * TIMING...Friday morning. * IMPACTS...Frost may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should take steps to protect sensitive vegetation in order to extend the growing season. && $$ Lambert
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:30 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 18, 1:30 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service State College PA 130 AM EDT Thu Oct 18 2018 .SYNOPSIS... A gusty west to northwest wind in the wake of a cold front will reinforce the chilly air across the region. It will be mainly dry and much cooler than normal through the end of the week as the center of a high pressure area drifts by just to our south. && .NEAR TERM /UNTIL 11 AM THIS MORNING/... Lake effect is staying mainly to the north of the PA for the moment. But, the clouds percolating off the lakes should continue to hold some snow showers through sunrise. However, the snow showers are zipping along and are very cellular now. The disorganized pattern to the showers is likely due to the high shear and very warm lake contributing to a deep mixed layer. The intensity of the showers is only a mile or so at worst in KOLE. Only minor tweaks are necessary to the near term, mainly trying to follow recent CAM guidance on location of the showers and to try to time the diminishing to flurries. && .SHORT TERM /11 AM THIS MORNING THROUGH 6 PM FRIDAY/... Thermal trough lifts off to the NE early in the day, ending the sct shsn/flurries over the NW by the start of the period. The clouds should be gone for most of the area in the afternoon, but the far NW will stay pretty cloudy until late aftn. High pressure off to our SW will start to shove milder air in aloft later in the day and overnight Thursday night. But, the cold, dry air at the sfc will be tough to displace. The sky will be clear Thur night, and the wind much lighter than tonight. Thus, a widespread frost still looks likely, with mins a deg or two colder than tonight over the growing-area. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... *Frost/freeze conditions Thursday Night-Friday morning may damage or kill sensitive vegetation *A taste of winter Saturday Night-Sunday. Blustery winds, snow showers, reduced visibility with some accumulation in the higher elevations Issued Freeze Watch 1-9AM Thursday morning with high confidence in frost/freeze conditions in areas where the extended growing season remains active. Friday will start mostly sunny with increasing clouds late. Light rain showers are fcst spread into central PA Friday night into Saturday. QPF is less than 0.25 inch through 00Z Sunday. A more potent shot of cold air will be accompanied by gusty winds and snow showers Saturday night into Sunday. Light snow accumulation seems likely in the NW snowbelt and higher elevations of the Allegheny Plateau down into the Laurel Highlands (along/west of US-219). Wind chills in the low 30s NW to low 40s SE on Sunday will make it feel more like early December than late October. Conditions should improve into Monday as high pressure migrates eastward from the Mid MS Valley. Tuesday-Wednesday look seasonably cool and mainly dry. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... As the front continues to move south, MVFR cigs have moved into JST and UNV. Expect them to also form at BFD. The biggest forecast question is the dropping of the low level jet to the surface between 01Z to around 06Z. This will allow for wind gusts up to 30kts possible. The upper level winds will slacken and will correspond with the building of the inversion which will allow for gusts to end and winds to weaken between 06Z to 08Z. Light rain continues at IPT but conditions should remain above MVFR. Any reducing conditions will improve by 15Z. .Outlook... Thu-Fri...No sig wx expected. Sat and Sunday...AM low cigs possible W Mtns Sat. Elsewhere Scattered showers and areas of mainly MVFR CIGS as a cold front pushes SE across the PA airfields. Then...SHSNRA/cig reductions possible NW Mtns after dark Sat evening and through much Sunday. && .CTP WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Friday morning for PAZ019-025>028-034>036-045-046-049>053-056>059-063>066. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Lambert LONG TERM...Steinbugl AVIATION...Lambert/Ceru
Hazardous weather outlook, Oct 18, 3:06 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service State College PA 306 AM EDT Thu Oct 18 2018 PAZ004>006-010>012-017-018-024-033-037-041-042-190900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming-Sullivan- 306 AM EDT Thu Oct 18 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ019-025>028-034>036-056-057-063>066-190900- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Perry-Dauphin-Cumberland-Adams-York-Lancaster- 306 AM EDT Thu Oct 18 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ045-046-049>053-058-059-190900- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill-Lebanon- 306 AM EDT Thu Oct 18 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:14 AM EDT | Freeze Warning | CTP | Clinton, Columbia, Lebanon, Lycoming, Montour, Northumberland and 3 more | 30 hr |
Nearby
Frost Advisories in Pennsylvania, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.